Esben Thyssen Vestergaard

Det kliniske forløb ved valproatforgiftning hos en treårig

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Valproic acid (VA) is an antiepileptic drug, and frequently prescribed in pediatrics. VA overdose results in central nervous system depression, insufficient respiration, tachycardia, hypotension, hepatotoxicity, and electrolyte derangement. We describe the clinical course of a three year-old girl after accidental intake of 6,000 mg VA. Treatment included activated charcoal. Clinical observation included measurements of blood pressure, cardiac telemetry, and measurements of serum VA and metabolic parameters every 4-6 hrs. The girl was discharged successfully after 72 hrs with her usual dose of VA.
Translated title of the contributionThe clinical course of a three year-old girl after overdose of valproic acid
Original languageDanish
JournalUgeskrift for Laeger
Volume174
Issue17
Pages (from-to)1165-6
Number of pages2
ISSN0041-5782
Publication statusPublished - 2012

See relations at Aarhus University Citationformats

ID: 52652195